Since the first report on the use of human serum in certain diseases of the skin six years ago,1 varying reports of its value for these conditions have appeared, many of them favorable. The work here reported is a continuation of that started by S wann,2 and is concerned with further studies on the use of human serum in urticaria, especially regarding the effect of such serum on the coagulation factors of the blood in this condition.
Urticaria is believed by many to be an anaphylactic manifestation. Swann's2 observation of the delayed coagulation of the blood in the case of urticaria he studied harmonizes with the conception of urticaria as a clinical manifestation of anaphylaxis, as in the latter condition the coagulation time of the whole blood is definitely delayed. Strickler3 found that eight out of ten cases of urticaria showed positive anaphylactic skin reactions, even though the results of
SHATTUCK HF. STUDIES IN PROTEIN INTOXICATION: I. BLOOD COAGULATION. Arch Intern Med (Chic). 1917;XX(2):167–177. doi:10.1001/archinte.1917.00090020008002
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: